Advertisement

Lyapunov Functional for Inertial Approximations

  • Debora AmadoriEmail author
  • Laurent Gosse
Chapter
  • 350 Downloads
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

In this chapter we address a semilinear system of two equations, in one space dimension, related to the wave equation with space-dependent damping. An approximation scheme is defined, of Well-Balanced type; for this scheme an error estimate is devised by means of the stability analysis for hyperbolic systems.

Keywords

Well-balanced schemes Stability theory applied to numerical schemes Weakly dissipative hyperbolic systems 

References

  1. 1.
    D. Amadori, A. Corli, Glimm estimates for a model of multiphase flow. Preprint (2012)Google Scholar
  2. 2.
    D. Amadori, L. Gosse, Transient \(L^1\) error estimates for well-balanced schemes on non-resonant scalar balance laws. J. Differ. Equ. 255, 469–502 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    D. Amadori, L. Gosse, Stringent error estimates for one-dimensional, space-dependent \(2\times 2\) relaxation systems. Ann. Inst. H. Poincaré Anal. Nonlinéaire (2015), http://dx.doi.org/10.1016/j.anihpc.2015.01.001
  4. 4.
    D. Amadori, L. Gosse, Error estimates for well-balanced and time-split schemes on a locally damped semilinear wave equation. Math. Comput. http://dx.doi.org/10.1090/mcom/3043
  5. 5.
    D. Amadori, G. Guerra, Global BV solutions and relaxation limit for a system of conservation laws. Proc. R. Soc. Edinb. Sect. A 131, 1–26 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    S. Bianchini, A Glimm-type functional for a special Jin-Xin relaxation model. Ann. Inst. H. Poincaré Anal. Non Linéaire 18(1), 19–42 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    S. Bianchini, Relaxation limit of the Jin-Xin relaxation model. Commun. Pure Appl. Math. 59(5), 688–753 (2006)CrossRefzbMATHGoogle Scholar
  8. 8.
    S. Bianchini, B. Hanouzet, R. Natalini, Asymptotic behavior of smooth solutions for partially dissipative hyperbolic systems with a convex entropy. Commun. Pure Appl. Math. 60, 1559–1622 (2007)Google Scholar
  9. 9.
    F. Bouchut, B. Perthame, Kružkov’s estimates for scalar conservation laws revisited. Trans. Am. Math. Soc. 350(7), 2847–2870 (1998)CrossRefzbMATHGoogle Scholar
  10. 10.
    A. Bressan, Hyperbolic Systems of Conservation Laws. The One-dimensional Cauchy problem. Oxford Lecture Series in Mathematics and its Applications, vol. 20 (Oxford University Press, Oxford, 2000)Google Scholar
  11. 11.
    A. Bressan, T.-P. Liu, T. Yang, \(L^1\) stability estimates for \(n \times n\) conservation laws. Arch. Ration. Mech. Anal. 149, 1–22 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    F. Coquel, S. Jin, J.-G. Liu, L. Wang, Well-posedness and singular limit of a semilinear hyperbolic relaxation system with a two-scale discontinuous relaxation rate. Arch. Ration. Mech. Anal. 214, 1051–1084 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    G.A.M. de Almeida, P. Bates, Applicability of the local inertial approximation of the shallow water equations to flood modelling. Water Resour. Res. 49, 4833–4844 (2013)CrossRefGoogle Scholar
  14. 14.
    A. Edwards, B. Perthame, N. Seguin, M. Tournus, Analysis of a simplified model of the urine concentration mechanism. Netw. Heterog. Media 7, 989–1018 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    J. Glimm, D.H. Sharp, An \(S\)-matrix theory for classical nonlinear physics. Found. Phys. 16, 125–141 (1986)MathSciNetCrossRefGoogle Scholar
  16. 16.
    A. Gnudi, F. Odeh, M. Rudan, Investigation of non-local transport phenomena in small semiconductor devices. Trans. Emerg. Telecomun. Technol. 1, 307–312 (1990)CrossRefGoogle Scholar
  17. 17.
    L. Gosse, Time-splitting schemes and measure source terms for a quasilinear relaxing system. M3AS 13(8), 1081–1101 (2003)Google Scholar
  18. 18.
    L. Gosse, Computing Qualitatively Correct Approximations of Balance Laws. SIMAI Springer Series, vol. 2 (Springer, Berlin, 2013)Google Scholar
  19. 19.
    L. Gosse, Redheffer products and numerical approximation of currents in one-dimensional semiconductor kinetic models. SIAM Multiscale Model. Simul. 12(4), 1533–1560 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    L. Gosse, G. Toscani, Space localization and well-balanced schemes for discrete kinetic models in diffusive regimes. SIAM J. Numer. Anal. 41, 641–658 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    L. Gosse, A. Tzavaras, Convergence of relaxation schemes to the equations of elastodynamics. Math. Comput. 70(234), 555–577 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    J.W. Jerome, C.-W. Shu, Transport effects and characteristic modes in the modeling and simulation of submicron devices. IEEE Trans. Comput.-Aided Des. Integr. Circuits Syst. 14, 917–923 (1995)Google Scholar
  23. 23.
    S. Jin, Z. Xin, The relaxation schemes for systems of conservation laws in arbitrary space dimension. Commun. Pure Appl. Math. 48, 235–276 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    M. Laforest, A posteriori error estimate for front-tracking: system of conservation laws. SIAM J. Math. Anal. 35, 1347–1370 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    H. Liu, R. Natalini, Long-time diffusive behavior of solutions to a hyperbolic relaxation system. Asymptot. Anal. 25, 21–38 (2001)MathSciNetzbMATHGoogle Scholar
  26. 26.
    H.L. Liu, G. Warnecke, Convergence rates for relaxation schemes approximating conservation laws. SIAM J. Numer. Anal. 37(4), 1316–1337 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    C. Mascia, K. Zumbrun, Pointwise Green’s function bounds and stability of relaxation shocks. Indiana Univ. Math. J. 51(4), 773–904 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    R. Natalini, Recent results on hyperbolic relaxation problems, Analysis of Systems of Conservation Laws (Aachen, 1997). Monographs and Surveys in Pure and Applied Mathematics, vol. 99 (Chapman & Hall/CRC, Boca Raton, 1999)Google Scholar
  29. 29.
    B. Perthame, N. Seguin, M. Tournus, A simple derivation of BV bounds for inhomogeneous relaxation systems. Commun. Math. Sci. 13, 577–586 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    J. Rauch, M. Reed, Jump discontinuities of semilinear, strictly hyperbolic systems in two variables: creation and propagation. Commun. Math. Phys. 81, 203–227 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    F. Sabac, The optimal convergence rate of monotone finite difference methods for hyperbolic conservation laws. SIAM J. Numer. Anal. 34, 2306–2318 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    D. Serre, Relaxation semi-linéaire et cinétique des systèmes de lois de conservation. Ann. Inst. Henri Poincaré Anal. Non Linéaire 17(2), 169–192 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    M.A. Stettler, M.A. Alam, M.S. Lundstrom, A critical examination of the assumptions underlying macroscopic transport equations for silicon devices. IEEE Trans. Electron Dev. 10, 733–740 (1993)CrossRefGoogle Scholar
  34. 34.
    E. Tadmor, T. Tang, Pointwise error estimates for relaxation approximations to conservation laws. SIAM J. Math. Anal. 32(4), 870–886 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    L.R. Tcheugoué Tébou, E. Zuazua, Uniform exponential long time decay for the space semi-discretization of a locally damped wave equation via an artificial numerical viscosity. Numer. Math. 95, 563–598 (2003)Google Scholar
  36. 36.
    Z.H. Teng, First-order \(L^1\) convergence for relaxation approximations to conservation laws. Commun. Pure Appl. Math. 51(8), 857–895 (1998)MathSciNetCrossRefGoogle Scholar
  37. 37.
    E. Weinan, Homogenization of scalar conservation laws with oscillatory forcing terms. SIAM J. Appl. Math 52, 959–972 (1992)Google Scholar

Copyright information

© The Author(s) 2015

Authors and Affiliations

  1. 1.DISIMUniversità degli Studi dell’AquilaL’AquilaItaly
  2. 2.Istituto per le Applicazioni del CalcoloCNRRomeItaly

Personalised recommendations